The patient was a 68-year-old, male, home health aid, who was admitted to the Washington, DC, Veterans Affairs Medical Center in June 2001 with a history of three days of nausea and malaise. His history included alcohol abuse, hepatic steatosis revealed by liver biopsy 5 years prior, diabetes mellitus, hypertension, gout, and a positive tuberculin skin test of long standing. Two months prior to hospital admission, the patient had requested antituberculous medication because he wanted to avoid the continuing requirement for an annual chest radiograph. His employer required positive tuberculin reactors to provide a physician’s certification of freedom from active tuberculosis. The common physician requirement that such patients have a normal current chest radiograph to be certified is usually waived after a course of antituberculous treatment. Urged by the patient and supported by the 2000 Centers for Disease Control and Prevention (CDC) guidelines1 for the treatment of latent tuberculosis, the physician agreed to prescribe preventive therapy. On March 29, treatment was initiated with pyrazinamide and rifampin, for a 2-month course. On April 13, the results of follow-up liver function testing were normal. On May 25, the patient reported feeling well at a clinical nutritionist appointment for the management of his diabetes. However, on May 28, he reported to the emergency department feeling ill. The patient had abstained from alcohol consumption for at least 5 years since receiving abnormal results from his liver biopsy specimen testing. His medications included the following: aspirin; colchicine; ibuprofen; lisinopril; metformin; pyrazinamide, 2 g qd; and rifampin, 600 mg qd.